Acute candidal pharyngolaryngitis

July 5, 2012
| Reprints
Laryngoscopic Clinic

Use of inhaled steroids has been identified as a risk factor for the development of laryngeal candidiasis. Therefore, if dysphonia, cough, and general laryngeal irritation occur in a patient using inhaled steroids, the possibility of laryngeal candidiasis should be considered.

A 41-year-old African-American man with type 2 diabetes presented to the emergency room with shortness of breath. He had been discharged recently from the hospital, where he had been admitted for an asthma exacerbation and started on a prednisone taper. He was also taking fluticasone-salmeterol, albuterol, and ipratropium inhalers. He was readmitted, and intravenous methylprednisilone was started. The otolaryngology service was consulted several days later when the patient developed stridor.

ENT Journal provides full text articles to our registered members.
Please log in or sign up for a FREE membership to view the full content:

You may also like to:

CitationEar Nose Throat J. 2012 July;91(7):E31-E32